Lenalidomide-induced myelosuppression is associated with renal dysfunction: Adverse events evaluation of treatment-naïve patients undergoing front-line lenalidomide and dexamethasone therapy Academic Article uri icon

Overview

MeSH Major

  • Antineoplastic Combined Chemotherapy Protocols
  • Multiple Myeloma
  • Neutropenia
  • Renal Insufficiency
  • Thalidomide
  • Thrombocytopenia

abstract

  • Data on 72 patients receiving lenalidomide/dexamethasone for multiple myeloma (MM) was used to determine the factors that are associated with lenalidomide-induced myelosuppression. Eight of 14 patients with grade > or =3 myelosuppression had baseline creatinine clearance (CrCl) < or =0.67 ml/s. Kaplan-Meier analysis by log-rank test demonstrated a significant association (P < 0.0001) between renal insufficiency and time to myelosuppression (hazard ratio = 8.4; 95% confidence interval 2.9-24.7, P = 0.0001). Therefore, CrCl is inversely associated with significant myelosuppression. Caution should be exercised when lenalidomide therapy is commenced and CrCl should be incorporated as a determinant of the initial dosing of lenalidomide in MM patients.

publication date

  • September 2007

Research

keywords

  • Academic Article

Identity

Language

  • eng

Digital Object Identifier (DOI)

  • 10.1111/j.1365-2141.2007.06698.x

PubMed ID

  • 17686058

Additional Document Info

start page

  • 640

end page

  • 3

volume

  • 138

number

  • 5